Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 14, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 8, 2022, 4:44 AM CDT for Cass County, Mason County, Schuyler County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2022, 4:44 AM CDT (09:44 UTC)
- Expired
- Jul 8, 2022, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cass County, IL, Mason County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:00 AM CDT | FLASH FLOOD | Bluff Springs, IL | WATER FLOWING OVER NORTH BLUFF SPRINGS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
638
WGUS53 KILX 080944
FFWILX
ILC017-125-169-081245-
/O.NEW.KILX.FF.W.0014.220708T0944Z-220708T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
444 AM CDT Fri Jul 8 2022
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southwestern Mason County in central Illinois...
Central Cass County in west central Illinois...
Southeastern Schuyler County in west central Illinois...
* Until 745 AM CDT.
* At 444 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Beardstown, Bluff Springs, Chandlerville, Bath, Browning,
Frederick and Snicarte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3998 9053 4009 9061 4019 9014 4004 9000
3994 9050 3996 9051 3999 9051 3998 9052
FLASH FLOOD...RADAR INDICATED
$$
251 follow-up statement
953
WGUS73 KILX 081245
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
745 AM CDT Fri Jul 8 2022
ILC017-125-169-081255-
/O.EXP.KILX.FF.W.0014.000000T0000Z-220708T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cass IL-Mason IL-Schuyler IL-
745 AM CDT Fri Jul 8 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN MASON, CENTRAL
CASS AND SOUTHEASTERN SCHUYLER COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 1000 AM CDT for portions of
central Illinois, east central Illinois and west central Illinois.
LAT...LON 3998 9053 4009 9061 4019 9014 4004 9000
3994 9050 3996 9051 3999 9051 3998 9052
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:59 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 8, 2:59 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 259 AM CDT Fri Jul 8 2022 .SYNOPSIS... Issued at 259 AM CDT Fri Jul 8 2022 Showers and storms will be ongoing this morning with scattered chances continuing into the afternoon hours. Redevelopment later this afternoon into evening could pose a risk for scattered severe storms mainly along and south of I-70. Cooler and drier weather is on tap for the weekend with temperatures in the low to mid 80s and lower humidity. && .SHORT TERM...(Today and tonight) ISSUED AT 259 AM CDT Fri Jul 8 2022 Surface analysis this morning depicts a quasi-stationary front situated from northern Missouri southeastward into the southern half of Illinois. Clusters of showers and storms fired up over northern Missouri around midnight with new activity that started up along the I-72 corridor around 2 AM as the LLJ veered into the area. The KILX 08.00Z upper air sounding captured a PWAT of 2.18", with forecast guidance indicating maximum values around 2.5". This paired with deep warm cloud depths and training storms will create an environment capable of heavy rainfall. Most CAMs continue to hone in on an area in west-central IL near and north of the I-72 corridor where the heaviest rains will fall through this morning. However, the latest few runs of the HRRR have shown a northward shift. All in all, 1-3" with locally higher amounts is expected within the axis of heaviest rain. Yesterday's storms produced widespread 1-2.5" of rainfall from roughly Macomb to Decatur southward, so these areas are the the most primed for a flash flooding threat this morning. 1 hour FFG in the previously mentioned area ranges from 1.5-2", with 3 hr FFG between 2-2.5". Decided to pull the Flood Watch up a tier of counties from Logan to Moultrie to account for any northward shift. Although heavy rainfall is the biggest concern, some of the storms could also be strong to marginally severe. The better parameters look to be just southwest of the forecast area though. Rainfall amounts elsewhere look to be around 0.5-1", which will help alleviate our recent dry conditions a little. The widespread storms should push east of the area later this morning though scattered activity will continue through early afternoon with the frontal boundary hanging around. CAMs continue to show an area of redevelopment later this afternoon over eastern and central parts of the state with activity progged to sink southward going into this evening. Strong instability and 30-35 kts of 0-3 km shear may support scattered severe storms mainly along and south of I-70 later today capable of damaging winds and large hail. && .LONG TERM...(Saturday through Thursday) ISSUED AT 259 AM CDT Fri Jul 8 2022 The unsettled weather pattern comes to an end by this weekend as a high pressure works into the Great Lakes Region and sends the frontal boundary well south of here. Temperatures on both Saturday and Sunday will be in the low to middle 80s with more comfortable dewpoints arriving later Saturday into Sunday. Northwest flow remains positioned aloft through the start of the new week. Longer range guidance indicates that any waves rippling through the upper flow will stay north of the area, which would suggest a drier period setting up for us. The NBM continues to paint small chances of precipitation Monday night into Tuesday as a cold front moves through, but this may get washed out the further south it sags. Precipitation chances overall look minimal in the long term period. Temperatures look to be seasonal for much of next week, but may fall a few degrees below normal post frontal passage by the middle to end of the week. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1149 PM CDT Thu Jul 7 2022 Thunderstorms are developing across portions of northwest and north central MO late this evening and are expected to expand and move ESE into portions of central IL overnight. These storms are expected to track near the I-72 corridor terminals. Meanwhile, patchy fog and stratus are expected to develop across all of central Illinois resulting in MVFR and patchy IFR conditions. After this first round of storms ends mid to late Friday morning, expect a lull in precip, then showers and storms will redevelop over central Illinois Friday afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 AM CDT this morning for ILZ036-040>042- 047>054-061. && SYNOPSIS...NMB SHORT TERM...NMB LONG TERM...NMB AVIATION...Deubelbeiss
Hazardous weather outlook, Jul 7, 3:10 PM CDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 310 PM CDT Thu Jul 7 2022 ILZ027>031-036>038-041>046-053-055-057-081100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Douglas-Edgar- 310 PM CDT Thu Jul 7 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. A lull in rain chances is expected until later tonight, when another round of showers and thunderstorms arrives. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms will be ongoing Friday morning, then will tend to diminish by afternoon. While widespread severe weather is not expected, a few of the storms could potentially produce damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ040-047>052-054-056-061>063-066>068-071>073-081100- Schuyler-Cass-Menard-Scott-Morgan-Sangamon-Christian-Moultrie-Coles- Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland- Lawrence- 310 PM CDT Thu Jul 7 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. a few of the cells could produce gusty winds, hail, and torrential downpours. After a lull in rain chances from mid-afternoon through this evening, another round of storms will arrive late tonight into Friday morning. Gusty winds, heavy rain, and lightning will be the main concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be ongoing Friday morning. While widespread severe weather is not expected, a few of the storms could potentially produce damaging wind gusts and hail. The primary threat, however, will be heavy rainfall and localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes/AAT
In the hours before
Special weather statement, Jul 8, 3:55 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Lincoln IL
355 AM CDT Fri Jul 8 2022
ILZ041-047-048-080930-
Mason-Menard-Cass-
355 AM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of Menard, eastern Cass
and southern Mason Counties through 430 AM CDT...
At 355 AM CDT, Doppler radar was tracking a strong thunderstorm over
Chandlerville, or 8 miles northeast of Virginia, moving east at 30
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Kilbourne around 415 AM CDT.
Other locations in the path of this storm include Petersburg and
Greenview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3989 9035 4016 9020 4019 8967 3993 8971
TIME...MOT...LOC 0855Z 257DEG 27KT 4006 9015
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:06 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Schuyler | 54 min |
| Jul 8, 3:55 AM CDT | Special Weather Statement | ILX | Cass, Menard | 35 min |
| Jul 8, 5:53 AM CDT | Flash Flood Warning | ILX | Cass, Logan, Menard, Morgan, Sangamon | 3 hr |
| Jul 8, 8:05 AM CDT | Flash Flood Warning | ILX | Clark, Crawford | 3 hr |
| Jul 8, 8:27 AM CDT | Flash Flood Warning | ILX | Coles, Cumberland, Shelby | 3 hr |
| Jul 8, 2:08 PM CDT | Special Weather Statement | ILX | Knox | 37 min |
| Jul 8, 2:48 PM CDT | Special Weather Statement | ILX | Knox | 27 min |
| Jul 8, 3:44 PM CDT | Flash Flood Warning | ILX | Fulton, Knox | 3 hr |
| Jul 8, 5:04 PM CDT | Areal Flood Advisory | ILX | Peoria, Tazewell, Woodford | 3 hr |
| Jul 8, 5:08 PM CDT | Special Weather Statement | ILX | Mason | 37 min |
| Jul 8, 5:33 PM CDT | Special Weather Statement | ILX | Mason | 42 min |
| Jul 8, 5:37 PM CDT | Areal Flood Advisory | ILX | Fulton, Mason, Tazewell | 3 hr |
| Jul 8, 6:20 PM CDT | Special Weather Statement | ILX | Jasper | 25 min |
| Jul 8, 6:45 PM CDT | Special Weather Statement | ILX | Jasper | 30 min |
| Jul 8, 6:50 PM CDT | Areal Flood Advisory | ILX | DeWitt, Macon, Piatt | 3 hr |
| Jul 8, 6:52 PM CDT | Severe Thunderstorm Warning | ILX | Jasper, Richland | 38 min |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.